Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 26, NWS Wichita, KS

May 22, 20088 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 22, 2008, 11:40 PM CDT for 8 counties in Kansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 22, 2008, 11:40 PM CDT (04:40 UTC)
Expired
May 23, 2008, 2:00 AM CDT
In force
2 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3001 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3001 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 230440
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT THU MAY 22 2008

KSZ083-091-092-230600-
/O.CON.KICT.HW.W.0002.000000T0000Z-080523T0600Z/
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON
1140 PM CDT THU MAY 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

STRONG SOUTHEAST WINDS AT 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL
BE POSSIBLE ACROSS THE AREA THROUGH 1 AM. THESE WINDS MAY CAUSE
SOME PROPERTY DAMAGE IN A FEW LOCATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

$$

KSZ052-053-068>070-093-094-098-230700-
/O.NEW.KICT.WI.Y.0026.080523T0440Z-080523T0700Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN
1140 PM CDT THU MAY 22 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT FRIDAY. 

STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS SOUTH
CENTRAL KANSAS THROUGH 2 AM. SOME GUSTS TO 50 MPH WILL BE POSSIBLE
AT TIMES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
2 follow-up statements
000 
WWUS73 KICT 230557
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT FRI MAY 23 2008

KSZ083-091-092-230700-
/O.EXP.KICT.HW.W.0002.000000T0000Z-080523T0600Z/
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON
1257 AM CDT FRI MAY 23 2008

...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING.

SOUTHEAST WINDS WILL CONTINUE TO DIMINISH TO 15 TO 25 MPH AS THE
NIGHT WEARS ON.

$$

KSZ052-053-068>070-093-094-098-230700-
/O.CON.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...
HOWARD...SEDAN
1257 AM CDT FRI MAY 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING. 

STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WILL CONTINUE ACROSS MOST
OF SOUTH CENTRAL KANSAS THROUGH 2 AM. SOME GUSTS TO 50 MPH WILL
STILL BE POSSIBLE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 230722
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
222 AM CDT FRI MAY 23 2008


KSZ068>070-093-094-098-231200-
/O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/
/O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/
HARVEY-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...NEWTON...EL DORADO...AUGUSTA...EUREKA...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
222 AM CDT FRI MAY 23 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY
ACROSS MOST OF SOUTH CENTRAL KANSAS THROUGH 7 AM. SOME GUSTS TO 50
MPH WILL STILL BE POSSIBLE AT TIMES...ESPECIALLY WITH THE PASSAGE
OF ANY SHOWER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-230830-
/O.EXP.KICT.WI.Y.0026.000000T0000Z-080523T0700Z/
MARION-CHASE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS
222 AM CDT FRI MAY 23 2008

...WIND ADVISORY HAS EXPIRED...


SOUTHEAST WINDS AT 15 TO 25 MPH WILL PERSIST DURING THE REMAINDER
OF THE NIGHT.

$$

KSZ067-082-083-091-092-231200-
/O.NEW.KICT.WI.Y.0027.080523T0722Z-080523T1200Z/
RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
222 AM CDT FRI MAY 23 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

SUSTAINED SOUTHEAST WINDS AT 25 TO 35 MPH MAY OCCUR PERIODICALLY
THROUGH THE REMAINDER OF THE NIGHT. SOME GUSTS TO 50 MPH WILL BE
POSSIBLE AT TIMES...ESPECIALLY WITH ANY PASSING SHOWER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 10:18 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 22, 10:18 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU MAY 22 2008

.UPDATE...

WE HAVE RECEIVED SEVERAL CALLS AROUND HARPER COUNTY AND THEY ARE
REPORTING 50 MPH WINDS NEAR ATTICA. IT APPEARS LIKE THESE WINDS ARE
OCCURING IN BETWEEN TWO MESO HIGH COUPLETS. THESE WINDS SHOULD BE
FAIRLY SHORTLIVED. WE WILL BE ISSUING SPECIAL WEATHER STATEMENTS
TO COVER THESE WINDS FOR NOW...BUT WE MAY ISSUE A HIGH WIND
WARNING IF THE WINDS INCREASE OR THEY LAST LONGER THAN EXPECTED.

COX
&&

.PREV DISCUSSION... /ISSUED 758 PM CDT THU MAY 22 2008/

UPDATE...

WE ARE SENDING OUT A QUICK UPDATE TO LET THE WIND ADVISORY
EXPIRE.

LATEST SURFACE ANALYSIS WAS SHOWING THE GRADIENT WINDS DECREASING
ACROSS CENTRAL KANSAS. AS A RESULT...WE ARE PLANNING ON LETTING THE
WIND ADVISORY EXPIRE AT 8 PM.

COX

PREV DISCUSSION... /ISSUED 701 PM CDT THU MAY 22 2008/

UPDATE...

AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU
SCATTERED SEVERE CONVECTION FROM WRN KS INTO WRN OK MAY SURVIVE
EWD INTO PORTIONS OF CENTRAL/SOUTH-CENTRAL KS BY LATE THIS
EVE/OVERNIGHT AIDED BY THE DEVELOPMENT OF A 50 KT LOW-LEVEL JET.
GIVEN ISOLD-SCATTERED NATURE OF STORMS...WILL UTILIZE VCTS GROUPS
FOR NOW AND ADJUST AS NECESSARY VIA RADAR TRENDS...ETC. MVFR CIGS
ALSO LIKELY BY LATE TONIGHT/EARLY FRI AM GIVEN MOIST SERLY UPSLOPE
FLOW UNDERNEATH LOW-LEVEL JET AXIS. MODELS INDICATE THE STRATIFORM
CLOUDS WILL BREAK OUT BY MIDDAY FRIDAY. ADDITIONAL SEVERE STORMS
MAY DEVELOP OVER WRN KS LATE FRI PM/EVE WHICH MAY MOVE INTO THE
AREA WEST OF I-135 EARLY BY FRI EVE. LATER TAFS WILL ADDRESS THIS.

PREV DISCUSSION... /ISSUED 543 PM CDT THU MAY 22 2008/

UPDATE...

THE MAIN CONCERN THIS EVENING WILL BE HIGH WIND POTENTIAL IN CENTRAL
KANSAS AND THE STORMS MOVING OUT OF OKLAHOMA.

LATEST SURFACE ANALYSIS WAS SHOWING A FAIRLY STRONG PRESSURE
GRADIENT ACROSS THE AREA. LATEST PROFILERS WERE SHOWING AROUND
35-40KTS ON THE HAVILAND PROFILER WHICH IS STARTING TO MIX DOWN
ACROSS CENTRAL KANSAS. WE ARE GOING AHEAD AND ISSUE A SHORT TERM
WIND ADVISORY FOR ABOUT FIVE COUNTIES WHERE THEY MAY ALSO EXPERIENCE
LOCAL EFFECTS OF STORM RELATIVE FLOW. LATER THIS EVENING...WE WILL
HAVE TO WATCH THE EVOLUTION OF THE STORMS COMING OUT OF OKLAHOMA FOR
OUR MAIN SHOW. THESE STORMS MAY BE ABLE TAP INTO BETTER LOW LEVEL
HELICITY AS THE LOW LEVEL FLOW BACKS AROUND SUNSET. BASED ON
EXTRAPOLATION...IT APPEARS LIKE THE RIGHT MOVERS COULD GRAZE OUR
AREAS MAINLY WEST OF HIGHWAY 14 BETWEEN 02Z-04Z.

COX

PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 22 2008/

DISCUSSION...

MAIN FORECAST CONCERN IS SEVERE WEATHER POTENTIAL INTO THE WEEKEND.

TONIGHT-SATURDAY:
AS OF 19Z...WARM FRONT STRETCHED FROM NWRN KS THRU CENTRAL AND
EAST-CENTRAL KS WITH LITTLE NEWD MOVEMENT ON THIS BOUNDARY
ANTICIPATED INTO FRIDAY. DRYLINE STRETCHED FROM THE WARM FRONT JUST
S OF GOODLAND TO LIBERAL THRU THE EASTERN PANHANDLES. SEVERE STORMS
ALREADY HAVE FIRED NEAR/E OF DRYLINE IN WESTERN KS...AND EXPECT THIS
TREND OF DEVELOPMENT FURTHER SWD ALONG/E OF DRYLINE INTO THIS EVE AS
STRONG POTENTIAL VORTICITY MAX CONTINUES TO EJECT NEWD INTO ERN
CO/WRN KS. BASED ON PROGGED STORM MOTION TRAJECTORIES
(220/30KT)...THE BRUNT OF THE SEVERE STORMS WILL STAY JUST W OF OUR
CWA...BUT SOME OF THE STORMS COULD GET INTO OUR WESTERN-MOST
COUNTIES TONIGHT (WEST OF HIGHWAY 14). BASED ON STRONG INSTABILITY
AND STRONG LOW-LEVEL SHEAR...ANY SUPERCELLS THAT MANAGE TO MAKE IT
AS FAR EAST AS OUR WESTERN-MOST COUNTIES WILL HAVE SIGNIFICANT
SEVERE POTENTIAL INCLUDING STRONG TORNADOES. FOR FRIDAY AND
SATURDAY...DRYLINE PROGGED TO BE SLIGHTLY FURTHER EAST TO JUST W OF
CENTRAL/SOUTH CENTRAL KS. UPPER LEVEL SUPPORT GETS SLIGHTLY LESS BY
SATURDAY...HOWEVER VERY STRONG INSTABILITY AND RESPECTABLE DEEP
LAYER SHEAR WILL EXIST ACROSS WESTERN/CENTRAL KS E OF THE DRYLINE.
SO WILL MAINTAIN A CHANCE OF T-STORMS IN CENTRAL SECTIONS MAINLY FOR
THE LATER PM/EVE. SUPERCELL TYPE STORMS WITH SIGNIFICANT SEVERE
WEATHER REMAIN POSSIBLE IN THOSE AREAS. SERN KS MAY NOT SEE MUCH
ACTIVITY TIL SAT NIGHT. LOW CLOUDS MAY DEVELOP OVER MUCH OF OUR AREA
EARLY FRIDAY AND SATURDAY MORNING FOR SEVERAL HOURS GIVEN UPSLOPE
FLOW AND LOW-LEVEL JET AXIS POSITIONING.

SUNDAY-THURSDAY:
PATTERN LOOKS TO REMAIN PRETTY ACTIVE FOR THUNDERSTORMS DURING THIS
PERIOD AS MEAN UPPER TROFFING REMAINS OVER THE WESTERN CONUS.
GFS/ECMWF SHOW A COLD FRONT TRYING TO DROP SWD ACROSS OUR AREA
SOMETIME TUES INTO EARLY WED WHICH IS A BIT SLOWER THAN PREVIOUS
RUNS. FOR SUN-MON...BETTER T-STORM CHANCES WILL BE IN OUR NWRN
COUNTIES (MAINLY EVENING/OVERNIGHT)...THEN AREAWIDE AS THE FRONT MOVES THRU
TUES INTO EARLY WED. THERE COULD BE SOME LULL IN CONVECTION CHANCES
WED-THURS AS THE MODELS SUGGEST UPPER RIDGING MAY POKE UP ACROSS THE
CENTRAL CONUS. THEN PRECIPITATION CHANCES COULD INCREASE AGAIN
TOWARD THE END OF THE WEEK AS AN UPPER TROF TOPS THE RIDGE OVER THE
NRN/CNTRL PLAINS. CONFIDENCE FAIRLY HIGH THAT TEMPERATURES WILL BE
ABOVE NORMAL SUN-MON...THEN CLOSER TO NORMAL TUES-WED.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  86  69  89 /  50  30  40  20
HUTCHINSON      66  86  69  88 /  50  30  50  30
NEWTON          66  85  69  87 /  50  30  40  20
ELDORADO        67  85  69  87 /  40  20  30  20
WINFIELD-KWLD   69  86  69  90 /  40  20  30  20
RUSSELL         65  85  68  89 /  60  40  50  30
GREAT BEND      66  86  67  87 /  60  40  50  30
SALINA          66  84  68  89 /  50  30  50  30
MCPHERSON       66  85  68  88 /  50  30  50  30
COFFEYVILLE     68  85  69  88 /  30  20  20  20
CHANUTE         67  84  69  86 /  30  20  20  20
IOLA            67  83  69  86 /  30  20  20  20
PARSONS-KPPF    68  84  69  87 /  30  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 4:00 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT THU MAY 22 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN KANSAS AND WESTERN
OKLAHOMA WILL GRADUALLY SHIFT EASTWARD THIS EVENING...AND MAY
AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ALONG AND WEST
OF INTERSTATE 135 TONIGHT.

GIVEN THE STRONG INSTABILITY AND WIND SHEAR IN PLACE...A FEW STRONG AND
LONG-TRACKED TORNADOES WILL BE POSSIBLE...MAINLY ALONG AND WEST OF
A LINE FROM LINCOLN TO HUTCHINSON TO ANTHONY. VERY LARGE HAIL
AND DAMAGING STRAIGHT-LINE WINDS WILL ALSO BE THREATS WITH ANY
SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS LOOK TO AGAIN DEVELOP ALONG THE DRYLINE LATE FRIDAY
AFTERNOON WHICH WILL BE JUST WEST OF THE FORECAST AREA...AND WILL
ONCE AGAIN IMPACT LOCATIONS GENERALLY WEST OF INTERSTATE 135
THROUGH THE EVENING HOURS. WHILE STORM COVERAGE MAY BE MORE
ISOLATED...ANY STORM THAT DEVELOPS WILL QUICKLY BECOME
SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES THE PRIMARY THREATS.

THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SATURDAY THROUGH
TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM
THAT DEVELOPS THROUGH THIS TIME PERIOD WILL HAVE A GOOD CHANCE TO
BECOME SEVERE.

WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY
WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE
CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY
TUNED FOR ANY WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY AFTER 8 PM THIS
EVENING...MAINLY ALONG AND WEST OF A LINE FROM LINCOLN TO
HUTCHINSON TO ANTHONY. SPOTTER ACTIVATION IS POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS BOTH FRIDAY AND SATURDAY ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, May 22, 10:15 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT THU MAY 22 2008

KSZ068-069-082-083-091>093-230445-
BUTLER-COWLEY-HARPER-HARVEY-KINGMAN-SEDGWICK-SUMNER-
1015 PM CDT THU MAY 22 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...
SEDGWICK AND SUMNER COUNTIES...

AT 1015 PM CDT...STRONG SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS
AROUND 50 MPH...ARE LIKELY IN MOST OF SOUTH-CENTRAL KANSAS LATE THIS
EVENING.

WINDS OF THIS MAGNITUDE ARE LIKELY TO CAUSE MINOR TREE AND PROPERTY
DAMAGE...AS WELL AS MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG HIGHWAYS
AND INTERSTATES SUCH AS THE KANSAS TURNPIKE.

PEOPLE IN HARPER...HARVEY...KINGMAN...SEDGWICK...SUMNER...WESTERN
BUTLER AND WESTERN COWLEY COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY.

ES
Local storm report, May 22, 10:33 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     NON-TSTM WND DMG ATTICA                  37.24N 98.23W
05/22/2008                   HARPER             KS   LAW ENFORCEMENT

            2 SHEDS AND A PRIVACY FENCE WERE BLOWN OVER. 2 INCH
            DIAMETER TREE LIMBS WERE ALSO DOWNED.

&&

CDB
Local storm report, May 22, 11:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1108 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     NON-TSTM WND GST MID CONTINENT AIRPORT   37.66N 97.44W
05/22/2008  M60 MPH          SEDGWICK           KS   ASOS

            60 MPH WIND GUST RECORDED AT KICT.

&&

CDB
Local storm report, May 22, 11:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND DMG SPIVEY                  37.45N 98.17W
05/22/2008                   KINGMAN            KS   EMERGENCY MNGR

            ROOF BLOWN OFF OF A HOUSE IN SPIVEY. NO ESTIMATE OF WIND
            SPEED WAS GIVEN.

&&

CDB
Local storm report, May 22, 11:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     NON-TSTM WND GST 5 SSW GODDARD           37.59N 97.61W
05/22/2008  M60 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

CDB
Local storm report, May 22, 11:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND DMG SPIVEY                  37.45N 98.17W
05/22/2008                   KINGMAN            KS   EMERGENCY MNGR

            THE OLD SPIVEY HIGH SCHOOL TIN ROOF WAS BLOWN OFF. WINDS
            ESTIMATED AT AROUND 60 MPH.

&&

CDB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:31 PM CDTHigh Wind WarningICTHarper, Sedgwick, Sumner2 hr
May 23, 12:07 AM CDTSevere Thunderstorm WarningICTButler, Cowley53 min
May 23, 12:49 AM CDTSevere Thunderstorm WarningICTHarper, Sumner28 min
May 23, 2:22 AM CDTWind AdvisoryICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 5 more5 hr
May 23, 2:33 AM CDTSevere Thunderstorm WarningICTHarper, Sumner57 min
May 23, 2:39 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson66 min
May 23, 2:53 AM CDTSevere Thunderstorm WarningICTSumner67 min
May 23, 3:32 AM CDTSevere Thunderstorm WarningICTSumner45 min
May 23, 4:02 AM CDTSevere Thunderstorm WarningICTSumner58 min
May 23, 4:53 AM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick36 min
May 23, 5:53 AM CDTSevere Thunderstorm WarningICTRussell35 min
May 23, 9:17 AM CDTAreal Flood WarningICTLincoln4 hr

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.